Severe complicated neutropenia in two patients with metastatic non-small-cell lung cancer treated with nivolumab

    loading  Checking for direct PDF access through Ovid

Abstract

Checkpoint inhibitors effectively enhance the natural immune response against cancer, but they are also known to induce a unique spectrum of immune-related adverse events. Here, we report the first case of isolated neutropenia subsequent to nivolumab therapy. Prominent activated T-cells were found in the patient’s serum and bone marrow alongside evidence of maturational defects in neutrophil precursors. Antineutrophil antibodies were not detected despite reliable testing techniques. A T-cell-mediated response is probable, consistent with the established mechanism for the development of other immune-related toxicities. Awareness of this rare and severe side effect reinforces the importance of early diagnosis and prompt initiation of proper treatment.

Related Topics

    loading  Loading Related Articles